Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 57, NWS Atlanta, GA

January 24, 2019Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 24, 2019, 2:06 PM EST for Floyd County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jan 24, 2019, 2:06 PM EST (19:06 UTC)
Expired
Jan 25, 2019, 2:19 PM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coosa River at Mayos Bar Lock and Dam near Rome (RMBG1). The gauge peaked at 24.70 ft at Jan 25, 2019, 2:00 AM EST.

actionminormoderate20253001/2401/2501/26
Action stage
21 ft
Minor stage
24 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02397000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

380 
WGUS42 KFFC 241906
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
206 PM EST Thu Jan 24 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC115-250905-
/O.NEW.KFFC.FL.W.0057.190124T1906Z-000000T0000Z/
/RMBG1.1.ER.190124T1853Z.190124T1853Z.000000T0000Z.NO/
206 PM EST Thu Jan 24 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Coosa River near Rome Mayos Bar L & D Park.
* From this afternoon until further notice.
* At 01PM Thursday the stage was 23.9 feet...and rising.
* Flood stage is 24 feet.
* At 24.0 feet...Minor flooding begins of the woodlands...fields and 
  pastures along the river upstream and downstream from the gage on 
  the old Lock and Dam behind the Trading Post. The boat ramp will be
  mostly under water at the Lock and Dam park.


&&

LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
      3425 8531 3423 8526             

$$
4 follow-up statements
636 
WGUS82 KFFC 250108
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
808 PM EST Thu Jan 24 2019

...The Flood Warning continues for the following rivers in Georgia...
  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County 

  Coosa River near Plant Hammond affecting Floyd County 


GAC115-251507-
/O.CON.KFFC.FL.W.0057.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.190124T1853Z.190125T0045Z.000000T0000Z.NO/
808 PM EST Thu Jan 24 2019

The Flood Warning continues for
  The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 745 PM Thursday the stage was 24.5 feet...and 
  rising slowly.
* Minor flooding is occurring.
* Flood stage is 24.0 feet.
* At 24.0 feet...Minor flooding begins of the woodlands...fields and 
  pastures along the river upstream and downstream from the gage on 
  the old Lock and Dam behind the Trading Post. The boat ramp will be
  mostly under water at the Lock and Dam park.
  

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
      3425 8531 3423 8526             

$$

GAC115-251507-
/O.CON.KFFC.FL.W.0048.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.000000T0000Z.190124T1800Z.000000T0000Z.NO/
808 PM EST Thu Jan 24 2019

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 700 PM Thursday the stage was 571.2 feet...and 
  falling slowly.
* Minor flooding is occurring.
* Flood stage is 570.0 feet.
* At 572.0 feet...Minor flooding continues in the woodlands...fields 
  and pastures along the river upstream and downstream from the gage 
  behind Plant Hammond. The water reaches a low lying portion of a 
  parking lot near the intakes behind the plant. The boat ramp near 
  the intakes and a small portion of an access road near and under 
  the Georgia Highway 100 bridge will be under two feet of water.

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
002 
WGUS82 KFFC 251105
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
605 AM EST Fri Jan 25 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Turkey Creek near Byromville affecting Dooly County

 
...The Flood Warning continues for the following rivers in Georgia...
 
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County 

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County 

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 


GAC313-260104-
/O.EXT.KFFC.FL.W.0051.000000T0000Z-190126T2310Z/
/CHCG1.1.ER.190124T1045Z.190125T2200Z.190126T1710Z.UU/
605 AM EST Fri Jan 25 2019

...Flood Warning extended until Saturday evening...

The Flood Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until Saturday evening.
* At 545 AM Friday the stage was 17 feet, and slowly rising.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 16 feet.
* The creek will continue rising, reaching near 17.1 feet by this 
  afternoon, then begin falling. The river is forecast to fall below 
  flood stage Saturday afternoon.
* Between 16 and 18 feet, minor flooding occurs in the pastures, 
  fields and woodlands upstream and downstream from the Keiths Mill 
  Road bridge.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC115-260104-
/O.CON.KFFC.FL.W.0057.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.190124T1853Z.190125T0646Z.000000T0000Z.NO/
605 AM EST Fri Jan 25 2019

The Flood Warning continues for
  The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 445 AM Friday the stage was 24.6 feet, and slowly falling.
* Minor flooding is occurring, and minor flooding is expected to 
  continue.
* Flood stage is 24 feet.
* At 24 feet, minor flooding occurs in the woodlands, fields and 
  pastures along the river upstream and downstream from the gage on 
  the old Lock and Dam behind the Trading Post. The boat ramp will 
  be mostly under water at the Lock and Dam park.
  

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
      3425 8531 3423 8526             

$$

GAC117-121-260104-
/O.CON.KFFC.FL.W.0046.000000T0000Z-190126T1108Z/
/APHG1.1.ER.190124T0625Z.190125T1200Z.190126T0508Z.NO/
605 AM EST Fri Jan 25 2019

The Flood Warning continues for
  The Big Creek near Alpharetta.
* Until Saturday morning.
* At 545 AM Friday the stage was 8.1 feet, and nearly steady.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 7 feet.
* The river will begin falling later this morning and is forecast 
  to fall below flood stage after midnight Saturday morning.
* At 8 feet, minor flooding continues in the woodlands and fields 
  along the creek from near Cumming in south Forsyth County to 
  Alpharetta and Roswell in north Fulton County. Portions of The 
  Big Creek Greenway have minor flooding with 1 to 2 feet of water. 
  Most of the walking and biking paths will be closed, especially 
  upstream and downstream from the gage on Kimball Bridge Road and 
  near Rock Mill Park. Portions of the YMCA Campground off Preston 
  Ridge Road will be flood.
  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC235-252326-
/O.EXT.KFFC.FL.W.0060.000000T0000Z-190125T2326Z/
/TSCG1.1.ER.190125T0137Z.190125T0915Z.190125T1726Z.NO/
605 AM EST Fri Jan 25 2019

...Flood Warning extended until this evening...

The Flood Warning continues for
  The Tucsawhatchee Creek near Hawkinsville.
* Until this evening.
* At 545 AM Friday the stage was 11.8 feet, and nearly steady.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 11 feet.
* The river will begin to fall early this morning, dropping below 
  flood stage this afternoon.
* At 11 feet, minor flooding occurs in the woodlands, fields and 
  pastures upstream and downstream from the gage on Georgia Highways 
  257 and 27.
  

&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364


$$

GAC093-251135-
/O.CAN.KFFC.FL.W.0056.000000T0000Z-190125T1332Z/
/BVLG1.1.ER.190124T1810Z.190125T0000Z.190125T0945Z.NO/
605 AM EST Fri Jan 25 2019

The Flood Warning is cancelled for
  The Turkey Creek near Byromville.
* This takes effect immediately.
* Until this morning.
* At 545 AM Friday the stage was 9.9 feet...and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
* Between 8 and 10 feet, bankfull conditions occur upstream and 
  downstream from the stream gage on Georgia Highway 90. 

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
833 
WGUS82 KFFC 251459
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
959 AM EST Fri Jan 25 2019

...The Flood Warning continues for the following rivers in Georgia...
  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County 


GAC115-260459-
/O.CON.KFFC.FL.W.0057.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.190124T1853Z.190125T0646Z.000000T0000Z.NO/
959 AM EST Fri Jan 25 2019

The Flood Warning continues for
  The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 9 AM Friday the stage was 24.4 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 24 feet.
* At 24 feet...Minor flooding begins of the woodlands...fields and 
  pastures along the river upstream and downstream from the gage on 
  the old Lock and Dam behind the Trading Post. The boat ramp will be
  mostly under water at the Lock and Dam park.
  

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
      3425 8531 3423 8526             

$$
002 
WGUS82 KFFC 251919
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
219 PM EST Fri Jan 25 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County

 
GAC115-251949-
/O.CAN.KFFC.FL.W.0057.000000T0000Z-190125T1919Z/
/RMBG1.1.ER.190124T1853Z.190125T0646Z.190125T1745Z.NO/
219 PM EST Fri Jan 25 2019

The Flood Warning is cancelled for
  The Coosa River near Rome Mayos Bar L & D Park.
* This takes effect immediately.
* At 2 PM Friday the stage was 23.9 feet...and falling.
* Flood stage is 24 feet.
* The creek/river will continue to fall.
* At 24 feet...Minor flooding begins of the woodlands...fields and 
  pastures along the river upstream and downstream from the gage on 
  the old Lock and Dam behind the Trading Post. The boat ramp will be
  mostly under water at the Lock and Dam park.
  

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
      3425 8531 3423 8526             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 12:55 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Jan 24, 12:55 PM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1255 PM EST Thu Jan 24 2019

.PREV DISCUSSION... /Issued 1014 AM EST Thu Jan 24 2019/

UPDATE...
With lingering cloud cover and a cooler airmass filtering into
NW GA this morning...we are getting some reports of flurries. have
updated the forecast and sent out a special weather statement. Not
expecting any accumulations as ground temperatures are to warm and
this will be a short lived event.

PREV DISCUSSION... /Issued 635 AM EST Thu Jan 24 2019/

.Morning Area Forecast Discussion...

SHORT TERM /Today through Friday/...

The cold front was just east of Athens to Macon this morning and
will continue to push eastward. Some light rain is lingering behind
the front into north and west GA...but think we will see drying from
the west around 12z. The colder air is still mostly in AL with mid
40s just starting to enter the far northwest. Cooling may not be
quick enough to cause the brief rain/snow mix in the far northeast
this morning...but not confident enough to take it out. Not looking
for any accumulation if we do get it. Temperatures will again be
difficult today with a non diurnal trace and temperatures generally
falling during the day. Expecting gusty northwest winds today but
think they will stay below wind advisory criteria. Tonight will be
clear and colder. A weak impulse crossing the TN Valley on Friday
may bring only some cloudiness to north GA. Will keep the Flash
Flood Watch until expiration at 12z.

41

LONG TERM /Friday Night through Wednesday/...

A strong surface High Pressure system will be settled in over the
region at the start of the long term period, keeping areas of
precipitation at bay towards the north and south through the
weekend. Temps will generally be around normal (albeit slowly
warming each consecutive day) with high temperatures in the 40s and
50s. Afterwards, chances of precip in the region go up as a cold
front is expected by Tuesday morning, with temperatures ranging from
10-15 degrees below normal by next Wednesday, with low temps in the
20s Wednesday morning.

In general, the GFS and Euro are in good agreement regarding the
overall pattern, through the long term, with the GFS-FV3 lagging
behind while elongating the cold front. The result is a chance for
precip from ranging from early Tuesday morning through Thursday
morning. Both the GFS and Euro agree on the highest chances of
precip coming during the day on Tuesday, with precip falling behind
the cold front. The Euro hints at some snow flurries behind the line
of storms where the GFS is much more bullish with light snow
coverage with chances all the way down to central Georgia. Both then
clear out with high pressure settling in with a weak shortwave
moving through Wednesday night. the Euro keeps this wave dry while
the GFS hints at light snow flurries possible for far North Georgia.
The GFS-FV3 on the other hand, elongates the cold front, pushing it
through slowly on Wednesday. It's much drier than the Euro and GFS,
but still has a strong signal that we could see so mixed/frozen
precip through the area on Wednesday instead, even into central
Georgia. The current forecast blends these 3 scenarios with each
having some consistency to their claims from the previous night.
Guidance has been putting a signal for some winter precip around
this time for the last several days with no clear indication on
which way Mother Nature will go. Seemed appropriate to include at
least a slight chance of each possibility. Although if you hold my
feet to the fire, I'd lean towards the Euro (front Tuesday, little
chance of frozen precip with higher temps and dry the next several
days afterwards).

Thiem

&&

.AVIATION...
18Z Update...
MVFR ceilings across most of the TAF sites but the cloud cover is
diminishing fast. will see VFR ceilings within the next few hours
and stay that way through the rest of the TAF period. There are a
few areas of -DZ but that will diminish soon also. Winds expected
to stay out of the NW through the period. Wind speeds are in the
10-15kt range with gust to 25kt. These winds loose there gust
around sunset but will stay around 10kt over night. Wind speeds
will increase again slightly Friday with speeds in the 10-15kt
range but not expecting the gust.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  30  46  24 /  30   5   0   0
Atlanta         45  30  42  25 /  10   5   5   0
Blairsville     39  24  36  18 /  20   5   0   0
Cartersville    43  28  40  21 /  20   5   0   0
Columbus        50  32  50  27 /  10   0   0   0
Gainesville     45  29  42  24 /  20   5   0   0
Macon           53  32  50  24 /  10   0   0   0
Rome            43  28  39  21 /  20   5   0   0
Peachtree City  47  30  44  23 /  10   5   0   0
Vidalia         60  35  53  29 /  30   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Thiem
AVIATION...01
Hazardous weather outlook, Jan 24, 10:23 AM EST, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1023 AM EST Thu Jan 24 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251530-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
1023 AM EST Thu Jan 24 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Some light snow flurries are ongoing across far northern Georgia
and will continue until early afternoon. Widespread snow
accumulations are not anticipated, with the exception of some
possible light accumulations in higher elevations.

A handful of rivers and creeks have risen out of their banks in
Northern Georgia and across the Atlanta metro from the recent
rainfall with the most sensitive now beginning to recede but
several others remaining above flood stage.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Our next cold front is expected on Tuesday with a line of showers
expected to move through the forecast area, with a chance for some
light snow for north Georgia. There's still some uncertainty
regarding this system, so please stay informed regarding the
forecast going forward as the forecast is subject to change.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jan 24, 10:09 AM EST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1009 AM EST Thu Jan 24 2019

GAZ001>009-011>013-241800-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-
1009 AM EST Thu Jan 24 2019

...Light Snow Over Far North Georgia This Morning...

Locations in far north Georgia are experiencing light snow
flurries due to a combination of light showers behind an exiting
cold front, and near freezing temperatures in the area.
Widespread snow accumulations are not expected, with the exception
of the higher elevations, which could see some light
accumulations. Impacts are expected to be minimal as the passing
showers are expected to end by the early afternoon.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 7:19 PM ESTSpecial Weather StatementFFCFloyd, Gordon86 min
Jan 23, 7:23 PM ESTSpecial Weather StatementFFCCarroll, Cherokee, Cobb, Douglas, Heard, Paulding and 1 more67 min
Jan 23, 8:29 PM ESTRiver Flood WarningFFCDade26 hr
Jan 23, 8:34 PM ESTSpecial Weather StatementFFCChattahoochee, Muscogee, Stewart41 min
Jan 23, 9:04 PM ESTRiver Flood WarningFFCChattooga20 hr
Jan 23, 9:23 PM ESTSpecial Weather StatementFFCMarion, Schley, Taylor, Webster37 min
Jan 23, 10:08 PM ESTSpecial Weather StatementFFCHouston, Macon52 min
Jan 23, 10:23 PM ESTRiver Flood WarningFFCFulton, Gwinnett21 days
Jan 23, 10:26 PM ESTRiver Flood WarningFFCCobb2 hr
Jan 23, 10:28 PM ESTRiver Flood WarningFFCGwinnett5 hr
Jan 23, 10:48 PM ESTRiver Flood WarningFFCDeKalb21 days
Jan 23, 11:15 PM ESTRiver Flood WarningFFCForsyth, Fulton40 hr
Jan 24, 12:24 AM ESTRiver Flood WarningFFCGwinnett9 hr
Jan 24, 1:01 AM ESTRiver Flood WarningFFCFloyd4 days
Jan 24, 2:07 AM ESTRiver Flood WarningFFCForsyth10 hr
Jan 24, 3:22 AM ESTRiver Flood WarningFFCGwinnett, Walton21 days
Jan 24, 6:05 AM ESTRiver Flood WarningFFCWhitfield46 hr
Jan 24, 6:51 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding18 hr
Jan 24, 6:55 AM ESTRiver Flood WarningFFCNewton, Rockdale3 hr
Jan 24, 10:58 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding10 hr
Jan 24, 12:35 PM ESTRiver Flood WarningFFCGwinnett4 hr
Jan 24, 12:57 PM ESTRiver Flood WarningFFCDooly20 hr
Jan 24, 5:06 PM ESTRiver Flood WarningFFCButts, Henry, Newton11 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.